4 doctors weighed in:
Can I get a tattoo after a mechanical mitral valve replacement and now on Coumadin (warfarin) (blood thinners)?
4 doctors weighed in

Dr. Morris Westfried
Dermatology
2 doctors agree
In brief: No
You should be on antibiotics in advance to minimize chance of infection.
You also are going to bleed because of the coumadin (warfarin). I doubt your cardiologist will stop Coumadin (warfarin) for a tattoo.If you decide to do this there may be bleeding in the skin which will affect the appearance of the tattoo.

In brief: No
You should be on antibiotics in advance to minimize chance of infection.
You also are going to bleed because of the coumadin (warfarin). I doubt your cardiologist will stop Coumadin (warfarin) for a tattoo.If you decide to do this there may be bleeding in the skin which will affect the appearance of the tattoo.
Dr. Morris Westfried
Dr. Morris Westfried
Thank
In brief: Should not
You can, but the risks are present and probably not well known to the artist! infection, bacteremia, bleeding, scarring are more dangerous to you with the valve disease and prosthesis and can be lethal.

In brief: Should not
You can, but the risks are present and probably not well known to the artist! infection, bacteremia, bleeding, scarring are more dangerous to you with the valve disease and prosthesis and can be lethal.
Dr. Creighton Wright
Dr. Creighton Wright
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Internal Medicine - Cardiology
38 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors